MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Model Number M00316310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that while preparation, during introducing of the subject guidewire into the guidewire introducer, some green particles of the coating peeled off.There was no patient involvement.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual/ microscopic inspection: an attempt had been made to shape the tip of the guidewire.The guidewire was returned loaded into the introducer 79.1cm from the distal end and 107.3cm from the proximal end.The guidewire ptfe coating was examined under magnification and the ptfe was peeling/peeled off in multiple places from 0.2cm to 107.3cm from the proximal end.A ptfe shaving was visible coming from the distal end of the introducer hub.Flakes of ptfe were present on the surface of the introducer distal end.The inner rim of the introducer was rough.The core wire distal end was observed through the distal tip dome.The hydrophilic coating was hydrated and on inspection, no anomalies were noted.Functional inspection: a functional test was not required as the defect was visually confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared as per the directions for use and continuous flush was set up and maintained throughout the clinical procedure.There was no patient involvement and the device was not in use on the patient at the time of the event.The physician claimed the wire introducer could have caused the issue.Analysis of the returned device found the ptfe was loaded into the guidewire.The tip of the guidewire appeared to have been shaped.The ptfe was peeled off or peeling between approximately 0.2cm to 107.3cm from the proximal end.Shaving(s) and flake(s) of ptfe were present inside the distal end of the introducer and on its surface and is consistent with damage caused by back loading the guidewire into the introducer sheath.The as reported and as analyzed guidewire ptfe coating peeling in addition to the as reported device difficulty prepping has been assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12436936
Report Number3012931345-2021-00144
Device Sequence Number19681096
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2023
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot Number0000066092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO INTRODUCER (STRYKER)
Patient SexUnknown